Skip to main content
Research

Publications: Prof Alexander Gnedin

Gnedin A, Derbazi Z ( 2022 ) . Trapping the Ultimate Success . Mathematics
Gnedin A ( 2021 ) . The best choice problem with random arrivals: how to beat the 1=e-strategy . Stochastic Processes and their Applications
Gnedin A, Seksenbayev A ( 2021 ) . Diffusion approximations in the online increasing subsequence problem . Stochastic Processes and their Applications vol. 139 , 298 - 320 .
Gnedin A ( 2021 ) . Asymptotics and Renewal Approximation in the Online Selection of Increasing Subsequence . Bernoulli: a journal of mathematical statistics and probability
Gnedin A ( 2021 ) . On sequential selection and a first passage problem for the Poisson process . Electronic Communications in Probability
Gnedin A, SEKSENBAYEV A ( 2020 ) . Diffusion Limits in the Online Subsequence Selection Problems . Dagstuhl Reports vol. LIPIcs , ( Volume 159, AofA 2020 )
Gnedin A, Seksenbayev A ( 2020 ) . Diffusion Limits in the Online Subsequence Selection Problems . Leibniz International Proceedings in Informatics, LIPIcs . vol. 159 ,
Gnedin A, Iksanov A ( 2020 ) . On nested infinite occupancy scheme in random environment . Probability Theory and Related Fields
GNEDIN A, Gorin V ( 2019 ) . Spherically symmetric random permutations . Random Structures and Algorithms
Gnedin A, Iksanov A, Marynych A, Möhle M ( 2018 ) . The collision spectrum of Λ-coalescents . Annals of Applied Probability vol. 28 , ( 6 ) 3857 - 3883 .
Gnedin AV ( 2016 ) . Guess the Larger Number . Mathematica Applicanda vol. 44 , ( 1 )
Gnedin A, Gorin V ( 2015 ) . Record-dependent measures on the symmetric groups . Random Structures and Algorithms vol. 46 , ( 4 ) 688 - 706 .
Gnedin A, Iksanov A, Marynych A ( 2014 ) . Λ-Coalescents: A survey . Journal of Applied Probability vol. 51A , 23 - 40 .
Gnedin A, Iksanov A, Marynych A, Möhle M ( 2014 ) . On Asymptotics of the Beta Coalescents . Advances in Applied Probability vol. 46 , ( 2 ) 496 - 515 .
Gnedin A, Marynych A ( 2012 ) . Exponential-Uniform Identities Related to Records . Electronic Communications in Probability vol. 17 , 1 - 5 .
Gnedin A, Gorin V ( 2012 ) . Record-dependent measures on the symmetric groups .
Dorogovtsev AA, Gnedin AV, Vovchanskii MB ( 2012 ) . Iterated logarithm law for sizes of clusters in Arratia flow . Theory of Stochastic Processes vol. 18 , ( 2 ) 1 - 7 .
Gnedin A, Iksanov A ( 2011 ) . MOMENTS OF RANDOM SUMS AND ROBBINS' PROBLEM OF OPTIMAL STOPPING . JOURNAL OF APPLIED PROBABILITY vol. 48 , ( 4 ) 1197 - 1199 .
Gnedin A, Iksanov A ( 2011 ) . Moments of Random Sums and Robbins' Problem of Optimal Stopping . Journal of Applied Probability vol. 48 , ( 4 ) 1197 - 1199 .
Gnedin A, Iksanov A, Marynych A ( 2011 ) . ON A-COALESCENTS WITH DUST COMPONENT . JOURNAL OF APPLIED PROBABILITY vol. 48 , ( 4 ) 1133 - 1151 .
Gnedin A, Iksanov A, Marynych A ( 2011 ) . On Λ-Coalescents with Dust Component . Journal of Applied Probability vol. 48 , ( 4 ) 1133 - 1151 .
Gnedin A, Iksanov A ( 2011 ) . Regenerative compositions in the case of slow variation: A renewal theory approach .
Gnedin A, Gorin V, Kerov S ( 2011 ) . Block characters of the symmetric groups . Journal of Algebraic Combinatorics, 38, no. 1 (2013), 79-101
Gnedin A, Iksanov A ( 2011 ) . Moments of random sums and Robbins' problem of optimal stopping . J. Appl. Probab. vol. 48 , 1197 - 1199 .
Gnedin A ( 2011 ) . The Unlucky Door .
Gnedin A ( 2011 ) . The Monty Hall Problem in the Game Theory Class .
Gnedin A ( 2011 ) . Dominance in the Monty Hall Problem . The Mathematical Intelligencer (26 October 2011), pp. 1-8
Gnedin A ( 2011 ) . The Doors .
Gnedin A, Iksanov A, Marynych A ( 2011 ) . A generalization of the Erdős-Turán law for the order of random permutation .
Gnedin A ( 2011 ) . The Monty Hall Problem: Switching is Forced by the Strategic Thinking .
Gnedin A, Olshanski G ( 2011 ) . The two-sided infinite extension of the Mallows model for random permutations . Advances in Applied Mathematics 48 (2012), no. 5, 615-639
Gnedin A, Iksanov A, Marynych A ( 2011 ) . Lambda-coalescents with dust component .
Gnedin A ( 2011 ) . Coherent random permutations with biased record statistics . DISCRETE MATH vol. 311 , ( 1 ) 80 - 91 .
Gnedin A, Olshanskii G ( 2010 ) . q-EXCHANGEABILITY VIA QUASI-INVARIANCE . ANN PROBAB vol. 38 , ( 6 ) 2103 - 2135 .
Gnedin A, Haulk C, Pitman J ( 2010 ) . Characterizations of exchangeable partitions and random discrete distributions by deletion properties . Probability and Mathematical Genetics ,
Gnedin A, Iksanov A, Marynych A ( 2010 ) . The Bernoulli sieve: an overview . DMTCS Proceedings AM 2010
Gnedin A ( 2010 ) . A SPECIES SAMPLING MODEL WITH FINITELY MANY TYPES . ELECTRON COMMUN PROB vol. 15 , 79 - 88 .
Gnedin A, Iksanov A, Marynych A ( 2010 ) . Limit theorems for the number of occupied boxes in the Bernoulli sieve .
GNEDIN A, Haulk C, Pitman J ( 2010 ) . Characterizations of exchangeable partitions and random discrete distributions by deletion properties . Probability and mathematical genetics , vol. 378 , Cambridge Univ. Press
Gnedin AV ( 2010 ) . Regeneration in Random Combinatorial Structures . Probab. Surv. vol. 7 , 105 - 156 .
Gnedin A ( 2009 ) . Boundaries from inhomogeneous Bernoulli trials .
Gnedin A, Olshanski G ( 2009 ) . A q-analogue of de Finetti's theorem . ELECTRON J COMB vol. 16 , ( 1 ) Article R78 ,
Barbour AD, Gnedin AV ( 2009 ) . Small counts in the infinite occupancy scheme . ELECTRONIC JOURNAL OF PROBABILITY vol. 14 , Article 13 , 365 - 384 .
Gnedin A, Iksanov A, Mohle M ( 2008 ) . ON ASYMPTOTICS OF EXCHANGEABLE COALESCENTS WITH MULTIPLE COLLISIONS . J APPL PROBAB vol. 45 , ( 4 ) 1186 - 1195 .
Gnedin A, Iksanov A, Möhle M ( 2008 ) . On Asymptotics of Exchangeable Coalescents with Multiple Collisions . Journal of Applied Probability vol. 45 , ( 4 ) 1186 - 1195 .
Gnedin A, Iksanov A, Roesler U ( 2008 ) . Small parts in the Bernoulli sieve .
Gnedin A, Pitman J ( 2008 ) . Moment problems and boundaries of number triangles .
Gnedin AV, Iksanov AM, Negadajlov P, Rösler U ( 2008 ) . The Bernoulli sieve revisited . Annals of Applied Probability vol. 19 , ( 4 ) 1634 - 1655 .
Gnedin A, Yakubovich Y ( 2007 ) . On the number of collisions in Lambda-coalescents . ELECTRON J PROBAB vol. 12 , Article 56 , 1547 - 1567 .
Gnedin AV ( 2007 ) . Optimal Stopping with Rank-Dependent Loss . Journal of Applied Probability vol. 44 , ( 4 ) 996 - 1011 .
Gnedin A, Pitman J ( 2007 ) . Poisson representation of a Ewens fragmentation process . COMB PROBAB COMPUT vol. 16 , ( 6 ) 819 - 827 .
Gnedin A ( 2007 ) . Corners and Records of the Poisson Process in Quadrant .
Dong R, Gnedin A, Pitman J ( 2007 ) . Exchangeable partitions derived from Markovian coalescents . ANN APPL PROBAB vol. 17 , ( 4 ) 1172 - 1201 .
Gnedin AV, Miretskiy DI ( 2007 ) . Winning Rate in the Full-Information Best-Choice Problem . Journal of Applied Probability vol. 44 , ( 2 ) 560 - 565 .
Gnedin AV ( 2007 ) . Optimal Stopping with Rank-Dependent Loss .
Gnedin A, Hansen B, Pitman J ( 2007 ) . Notes on the occupancy problem with infinitely many boxes: general asymptotics and power laws . Probability Surveys vol. 4 , ( 1 ) 6 - 171 .
Gnedin AV ( 2007 ) . The chain records . Electronic Journal of Probability vol. 12 , 767 - 786 .
Bogachev LV, Gnedin AV, Yakubovich YV ( 2006 ) . On the variance of the number of occupied boxes .
Gnedin A ( 2006 ) . Constrained exchangeable partitions .
Gnedin A, Pitman J, Yor M ( 2006 ) . Asymptotic laws for regenerative compositions: gamma subordinators and the like . PROBAB THEORY REL vol. 135 , ( 4 ) 576 - 602 .
Barbour AD, Gnedin AV ( 2006 ) . Regenerative compositions in the case of slow variation . STOCHASTIC PROCESSES AND THEIR APPLICATIONS vol. 116 , ( 7 ) 1012 - 1047 .
Gnedin A, Pitman J, Yor M ( 2006 ) . Asymptotic laws for compositions derived from transformed subordinators . ANN PROBAB vol. 34 , ( 2 ) 468 - 492 .
Gnedin A, Olshanski G ( 2006 ) . The boundary of the Eulerian number triangle . Moscow Mathematical Journal 6 (2006), no 3, 461-475
Gnedin A ( 2006 ) . Recognising the Last Record of a Sequence .
Gnedin A, Pitman J ( 2006 ) . Moments of convex distribution functions and completely alternating sequences . Vol. vol. 2 , 30 - 41 .
Gnedin A, Olshanski G ( 2006 ) . Coherent permutations with descent statistic and the boundary problem for the graph of zigzag diagrams . INT MATH RES NOTICES Article 51968 ,
Gnedin A, Olshanski G ( 2006 ) . THE BOUNDARY OF THE EULERIAN NUMBER TRIANGLE . MOSCOW MATHEMATICAL JOURNAL vol. 6 , ( 3 ) 460 - 474 .
Gnedin A, Miretskiy D ( 2005 ) . Winning rate in the full-information best choice problem .
Gnedin AV, Yakubovich Y ( 2005 ) . Recursive partition structures . Annals of Probability vol. 34 , ( 6 ) 2203 - 2218 .
Gnedin AV ( 2005 ) . Counting the Chain Records: The Product Case .
Gnedin A, Nitecki Z ( 2005 ) . Rank Independence and Rearrangements of Random Variables .
Gnedin A, Pitman J ( 2005 ) . Self-similar and Markov composition structures .
Barbour AD, Gnedin AV ( 2005 ) . Regenerative Compositions in the Case of Slow Variation .
Gnedin A, Kerov S ( 2005 ) . Derangement characters of the finite general linear group . ALGEBR REPRESENT TH vol. 8 , ( 2 ) 255 - 274 .
Gnedin AV ( 2005 ) . Objectives in the Best-Choice Problems . Sequential Analysis vol. 24 , ( 2 ) 177 - 188 .
Gnedin A, Pitman J ( 2005 ) . Regenerative composition structures . ANN PROBAB vol. 33 , ( 2 ) 445 - 479 .
Gnedin A, Pitman J ( 2005 ) . Regenerativ partition structures . ELECTRON J COMB vol. 11 , ( 2 ) Article R12 ,
Gnedin A, Pitman J ( 2005 ) . Regenerative Partition Structures . The Electronic Journal of Combinatorics vol. 11 , ( 2 )
Gnedin A, Pitman J ( 2004 ) . Exchangeable Gibbs partitions and Stirling triangles .
Gnedin A, Pitman J, Yor M ( 2004 ) . Asymptotic laws for compositions derived from transformed subordinators . Annals of Probability vol. 34 , ( 2 ) 468 - 492 .
Bertoin J, Gnedin A ( 2004 ) . Asymptotic laws for nonconservative self-similar fragmentations .
Gnedin A ( 2004 ) . Regenerative composition structures: Characterisation and asymptotics of block counts . MATHEMATICS AND COMPUTER SCIENCE III: ALGORITHMS, TREES, COMBINATORICS AND PROBABILITIES . Editors: Drmota, M, Flajolet, P, Gardy, D, Gittenberger, B et al. , 441 - 443 .
Gnedin A, Pitman J ( 2003 ) . Regenerative Composition Structures .
Gnedin A ( 2003 ) . Bernoulli Sieve . Algebr. Geom. Topol. vol. 3 , 147 - 154 .
Gnedin A ( 2002 ) . Three Sampling Formulas .
Gnedin A ( 2002 ) . Best Choice from the Planar Poisson Process .
Gnedin A, Kerov S ( 2002 ) . Fibonacci solitaire . RANDOM STRUCT ALGOR vol. 20 , ( 1 ) 71 - 88 .
Baryshnikov Y, Gnedin A ( 2001 ) . Counting intervals in the packing process . ANN APPL PROBAB vol. 11 , ( 3 ) 863 - 877 .
Gnedin A, Kerov S ( 2001 ) . A characterization of GEM distributions . COMB PROBAB COMPUT vol. 10 , ( 3 ) 213 - 217 .
Gnedin A, Kerov S ( 2000 ) . The Plancherel measure of the Young-Fibonacci graph . MATH PROC CAMBRIDGE vol. 129 , 433 - 446 .
Gnedin AV ( 2000 ) . A Note on Sequential Selection from Permutations . Combinatorics Probability and Computing vol. 9 , ( 1 ) 13 - 17 .
Baryshnikov YM, Gnedin AV ( 2000 ) . Sequential selection of an increasing sequence from a multidimensional random sample . Annals of Applied Probability vol. 10 , ( 1 ) 258 - 267 .
Gnedin A ( 2000 ) . Sequential selection of an increasing subsequence from a random sample with geometrically distributed sample-size . Game theory, optimal stopping, probability and statistics ,
Gnedin AV ( 1999 ) . Sequential selection of an increasing subsequence from a sample of random size . Journal of Applied Probability vol. 36 , ( 4 ) 1074 - 1085 .
Gnedin AV ( 1998 ) . On the Poisson-Dirichlet Limit . Journal of Multivariate Analysis vol. 67 , ( 1 ) 90 - 98 .
Gnedin AV ( 1998 ) . Records from a multivariate normal sample . Statistics and Probability Letters vol. 39 , ( 1 ) 11 - 15 .
Gnedin AV ( 1998 ) . On convergence and extensions of size-biased permutations . Journal of Applied Probability vol. 35 , ( 3 ) 642 - 650 .
Gnedin AV ( 1997 ) . The representation of composition structures . Annals of Probability vol. 25 , ( 3 ) 1437 - 1450 .
Gnedin AV ( 1996 ) . On the full information best-choice problem . Journal of Applied Probability vol. 33 , ( 3 ) 678 - 687 .
Gnedin AV ( 1996 ) . On a class of exchangeable sequences . Statistics and Probability Letters vol. 28 , ( 2 ) 159 - 164 .
Gnedin AV ( 1996 ) . On the full information best-choice problem . Journal of Applied Probability vol. 33 , ( 3 ) 678 - 687 .
Gnedin AV, Krengel U ( 1996 ) . Optimal selection problems based on exchangeable trials . Annals of Applied Probability vol. 6 , ( 3 ) 862 - 882 .
Gnedin AV, Krengel U ( 1995 ) . A Stochastic Game of Optimal Stopping and Order Selection . The Annals of Applied Probability vol. 5 , ( 1 ) 310 - 321 .
Gnedin AV ( 1995 ) . On a class of exchangeable sequences . Statistics and Probability Letters vol. 25 , ( 4 ) 351 - 355 .
Gnedin AV ( 1994 ) . A Solution to the Game of Googol . The Annals of Probability vol. 22 , ( 3 ) 1588 - 1595 .
Gnedin AV ( 1994 ) . Conical extremes of a multivariate sample . Journal of Research of the National Institute of Standards and Technology vol. 99 , ( 4 )
Gnedin AV ( 1994 ) . On a best-choice problem by dependent criteria . Journal of Applied Probability vol. 31 , ( 1 ) 221 - 234 .
Gnedin AV ( 1993 ) . On multivariate extremal processes . Journal of Multivariate Analysis vol. 46 , ( 2 ) 207 - 213 .
Gnedin AV ( 1992 ) . Multicriteria extensions of the best choice problem: sequential selection without linear order . Strategies for Sequential Search and Selection in Real Time , vol. 125 ,
Gnedin AV ( 1992 ) . On Modeling and Stabilization of Flexible Beams . Operations Research ’91 ,
Gnedin AV, Sakaguchi M ( 1992 ) . On a best choice problem related to the Poisson process . Strategies for Sequential Search and Selection in Real Time , vol. 125 ,
UNBEHAUEN H, GNEDIN A ( 1992 ) . STABILIZATION OF MULTILINK FLEXIBLE BEAMS . PROCEEDINGS OF THE 31ST IEEE CONFERENCE ON DECISION AND CONTROL, VOLS 1-4 . 2992 - 2996 .
Gnedin AV ( 1992 ) . Stabilization of Euler- Bernoulli Beam by A Boundary Control . Results in Mathematics vol. 22 , ( 1 ) 528 - 544 .
Gnedin AA ( 1989 ) . Evaluating the heat resistance of magnet wires operating in liquid media . Soviet electrical engineering vol. 60 , ( 1 ) 49 - 54 .
Gnedin AV, Yaralov AA ( 1989 ) . Identifiability of parameter-dependent systems . Automation and Remote Control vol. 49 , ( 9 pt 1 ) 1145 - 1153 .
Gnedin AA, Meshchanov GI ( 1986 ) . MAGNET WIRE WITH FILM INSULATION FOR SUBMERSIBLE ELECTRIC MOTORS OF OIL-PRODUCTION PUMPS . Soviet electrical engineering vol. 57 , ( ll )
Berezovskiy BA, Baryshnikov YM, Gnedin AV ( 1986 ) . On a class of best-choice problems . Information Sciences vol. 39 , ( 1 ) 111 - 127 .
Baryshnikov YM, Berezovskii BA, Gnedin AV ( 1984 ) . PROBABILITY OF STOPPING AT A NONDOMINATED OPTION . Automation and Remote Control vol. 45 , ( 10 pt 2 ) 1354 - 1359 .
Gnedin AV ( 1981 ) . MULTICRITERIAL PROBLEM OF OPTIMUM STOPPING OF THE SELECTION PROCESS . Automation and Remote Control vol. 42 , ( 7 pt 2 ) 981 - 986 .
Berezovskii BA, Gnedin AV ( 1981 ) . THEORY OF CHOICE AND THE PROBLEM OF OPTIMAL STOPPING AT THE BEST ENTITY . Automation and Remote Control vol. 42 , ( 9 pt 2 ) 1221 - 1225 .